Alert archive / Tennessee / Wind Advisories in 2023

Wind Advisory 4, NWS Memphis, TN

January 27, 20238 counties in Tennessee; 5 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Jan 27, 2023, 3:04 AM CST for 8 counties in Tennessee; 5 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Jan 27, 2023, 9:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2023, 3:04 AM CST (09:04 UTC)
In effect from
Jan 27, 2023, 9:00 AM CST
Expired
Jan 27, 2023, 5:00 PM CST
In force
8 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, Dunklin County, MO, Pemiscot County, MO, Crockett County, TN, Dyer County, TN, Gibson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2023-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2023-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

497 
WWUS74 KMEG 270904
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
304 AM CST Fri Jan 27 2023

ARZ009-018-026>028-MOZ113-115-TNZ001>004-019-020-048-051-272300-
/O.NEW.KMEG.WI.Y.0004.230127T1500Z-230127T2300Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Lauderdale-Crockett-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Kennett, Caruthersville, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Ripley TN, and Alamo
304 AM CST Fri Jan 27 2023

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of East Arkansas, Southeast Missouri and West 
  Tennessee.

* WHEN...From 9 AM this morning to 5 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 26, 11:11 PM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Jan 26, 11:11 PM CST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1111 PM CST Thu Jan 26 2023

...New AVIATION...

.UPDATE...
Issued at 903 PM CST Thu Jan 26 2023

Clear skies, dry airmass and diminishing winds have allowed temps
to fall quickly this evening. A deck of low-mid clouds will push
across northern regions overnight which should halt the temp fall
somewhat. A developing light south wind should also help level
temps off a bit as well.

Next week is looking very interesting with cold air filtering into
the region and several systems rolling through. The chance for
winter weather over at least part of the Mid-South is on the
increase. Stay tuned.

&&

.SYNOPSIS...
Issued at 245 PM CST Thu Jan 26 2023

A cold night is in store for the Mid-South as temperatures drop
below freezing by Friday morning. However, the cold weather will
not stick around for long as increased moisture and temperatures
return this weekend. A wet pattern will begin late Saturday into Sunday
as an approaching cold front moves into the region. This front
has the potential to bring wintry precipitation to the Mid-South
by the middle of next week.

&&

.DISCUSSION...
(This evening through next Wednesday)
Issued at 245 PM CST Thu Jan 26 2023

Cloud cover across the Mid-South has started to lift, allowing for
sunshine to return to portions of the region. Any remaining
clouds will move east out of the region by this evening, leaving
behind clear conditions. Tonight, expect temperatures to dip below
freezing for the majority of the region, with lows settling in
the upper 20s to low 30s.

Luckily, the cold air will not remain in place for long as winds
switch to a southerly direction Friday, advecting warmer
temperatures to the Mid-South. As a result, Friday afternoon will
be rather pleasant with temperatures in the mid 50s. Synoptically,
an upper level trough will race across the Great Lakes Region on
Friday. The Mid-South's proximity to this system will result in
the development of strong gusty winds in northern areas of the
region Friday morning. Sustained winds of 15-20mph are possible,
with probabilistic guidance showing a 30-50% chance of wind gusts
of 40mph.

By Saturday, zonal flow aloft will allow for southerly winds to
advect increased moisture values to the Mid-South. This combined
with an approaching Arctic cold front will allow for a chance of
shower development starting early Sunday morning. A few rumbles of
thunder are possible in portions of northwest Mississippi, but
any severe weather impacts are not expected at this time. Rain
totals of an inch are probable through early Monday, with locally
higher amounts possible.

Weather patterns for the beginning of next week are still murky as
models struggle to pinpoint the motion of the aforementioned
Arctic cold front. General consensus is that the front will
oscillate over the region starting Monday. By Tuesday, a series of
shortwaves will move close to the region, increasing rain chances
once again. Depending on where the front lines up, impacts will
vary as several model solutions show wintry precipitation
developing over portions of the Mid-South. For now, the best
chance for any wintry precip will be in northeast Arkansas and the
Missouri Bootheel. However, this forecast is subject to change
rapidly as models become more in-line over the coming days.
Additional updates regarding this event will be provided as
ensembles become more fixed.

ANS

&&

.AVIATION...
(06Z TAFS)
Issued at 1041 PM CST Thu Jan 26 2023

VFR conditions will persist through the period. Light winds will
increase to SW winds between 10-14 kts with a few higher gusts on
Friday, then become light by Friday evening.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...SJM
AVIATION...CJC
Hazardous weather outlook, Jan 26, 2:45 PM CST, 12 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
245 PM CST Thu Jan 26 2023

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-272245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
245 PM CST Thu Jan 26 2023

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong winds may develop in areas of northeast Arkansas and the
Missouri Bootheel on Friday.

Confidence is increasing for wintry precipitation next Tuesday /
Wednesday as a cold front stalls over the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Tennessee, 2023Wind Advisories in Arkansas, 2023Wind Advisories in Missouri, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.